MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GENESIS II OXINIUM FEMORAL SIZE 5 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GENESIS II OXINIUM FEMORAL SIZE 5 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420152
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a knee replacement on (b)(6) 2015.This had to subsequently be revised because patient was allergic to the bone and stated that the surgeon left a wire inside which did damage to the joint.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical concluded, several attempts have been made to obtain clinical/medical documents to no avail.The requested information of the part composition was provided to the patient by phone.Without supporting clinical/medical documents a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a knee replacement had been performed on (b)(6) 2015 with a genesis ii system, the patient developed an allergy to bone cement that required a revision surgery, which was performed on an undisclosed date.The patient also mentioned that the surgeon left a wire inside, which damaged the joint.The knee replacement was revised to a stryker fusion nail, apparently made of a material the patient is allergic to, so it had to be removed.The patient indicated to be allergic to multiple types of plastics and metals, including nickel.The patient is currently on a wheelchair and is working to find out information about her options at this point.

Brand Name
GENESIS II OXINIUM FEMORAL SIZE 5 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
robert rust
1450 brooks road
memphis, TN 
MDR Report Key7437879
Report Number1020279-2018-00770
Device Sequence Number13726265
Product Code JWH
UDI-Device Identifier03596010430182
UDI-Public03596010430182
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Catalogue Number71420152
Device Lot Number13KM20310
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer03/22/2018
12/06/2023
05/20/2024
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date07/09/2018
01/05/2024
05/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420184 / LOT# 14JM00195.; 71453111 / LOT# 14BM11379.; 71926225 / LOT# 14MM02797.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexFemale